Hail, Banner
- When
- September 6, 9:45 PM MST
- Where
- Banner County, 19 mi SE of Harrisburg
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.350, -103.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 6, 8:20 PM MST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 920 PM MDT WED SEP 6 2006 .UPDATE...SMALL BAND OF TSTMS CONTINUES MOVING SOUTH THROUGH FAR EASTERN COUNTIES OF OUR CWA. ONE STRONG STORM STILL HANGING ON EAST OF BFF CURRENTLY. HAVE BEEN TWEAKING GRIDS/ZONES TO COVER THIS BAND OF TSTMS AS IT MOVED SOUTH. THESE WILL STILL AFFECT MORRILL COUNTY UNTIL 05Z...AND CHEYENNE COUNTY ROUGHLY 05-07Z. JLH && .PREV DISCUSSION... (ISSUED 105 PM MDT WED SEP 6 2006) SHORT TERM...TONIGHT THROUGH FRIDAY...BENIGN PATTERN CONTINUES WITH WEAK NW FLOW ALOFT AS CWA GENERALLY UNDER A RIDGE THROUGH THIS PERIOD. SFC PATTERN WILL HAVE HIGH OVER UTAH AND WESTERN WYOMING WITH TROFING ACROSS EASTERN WYOMING AND THE PANHANDLE. ANOTHER WARM DAY ON THURSDAY AND THEN SLIGHT COLD AIR ADVECTION INDICATED ON FRIDAY. NO WIDESPREAD PRECIPITATION EXPECTED BUT LOOKS LIKE YOU COULD NOT RULE OUT AFTERNOON AND EVENING CONVECTION THE NEXT TWO DAYS. LONG TERM...MODELS DIFFER ON THEIR SOLUTIONS FOR THIS PORTION OF THE FORECAST...ESPECIALLY FOR NEXT WEEK. WILL FOLLOW THE 00Z AND 06Z GFS FOR THIS PART OF THE FORECAST BASED ON RUN TO RUN CONTINUITY AS WELL AS NCEP PREFERENCE. THE GFS THROUGH THE WEEKEND HAS THE RIDGE AXIS ALOFT OVER THE NORTHERN ROCKIES WITH AN UPPER LOW MOVING ACROSS COLORADO THROUGH EARLY SATURDAY NIGHT. THE 12Z GFS IS SLOWER THAN ITS PREVIOUS RUNS WITH THE FEATURE. WITH THE ADDED MOISTURE AND LIFT...WILL INCREASE POPS AND CLOUD COVER OVER THE CWA...MAINLY THROUGH SATURDAY NIGHT. A SHALLOW COLD FRONT ALSO MOVES INTO THE EAST PART OF THE CWA SATURDAY FROM THE EAST WHICH WILL HAVE AN IMPACT ON TEMPERATURES AND POPS. FOR NEXT WEEK...THE RIDGE AXIS ALOFT REBUILDS BACK TO ALONG THE WEST COAST PER THE 06Z GFS AS A SHORTWAVE TROUGH MOVES ACROSS SOUTHERN CANADA. THAT IS WHERE MODEL DIFFERENCES TAKE PLACE. THE ECMWF AND DGEX PLACE AN UPPER LEVEL TROUGH ALONG THE WEST COAST...WITH THE ECMWF THEN MOVING THE SHORTWAVE INTO THE NORTHERN ROCKIES. EVEN THE 12Z RUN OF THE GFS NOW HAS A BROAD UPPER LEVEL TROUGH OVER THE REGION THROUGH TUESDAY NIGHT WHICH WOULD PRODUCE MORE CLOUDS...PRECIPITATION AND LOWER MAXIMUM TEMPERATURES. FOR NOW WILL FOLLOW THE PREVIOUS GFS RUNS WITH FAIRLY FAST NORTHWEST WIND FLOW ALOFT WILL BE OVER THE ROCKIES. BY MIDWEEK...THE 300MB JET WILL BE OVER THE CWA. A COLD FRONT BACKS INTO AT LEAST THE EAST PART OF THE CWA ON TUESDAY AND BECOMES STATIONARY THROUGH WEDNESDAY. BEHIND THE FRONT...THE GFS INCREASES THE BOUNDARY LAYER MOISTURE. FOR NOW WILL LIKELY TREND CLOUDS AND POPS UP FOR NEXT TUESDAY AND WEDNESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...GRIFFITH LONG TERM....WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 943 AM MDT WED SEP 6 2006 NEZ001>003-019>021-054-055-WYZ059>070-071545- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 943 AM MDT WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TODAY. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW LATE DAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GRIFFITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
811 PM MDT WED SEP 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 13 S CRAWFORD 42.50N 103.41W
09/06/2006 E0.50 INCH DAWES NE TRAINED SPOTTER
&&
SRUBINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
956 PM MDT WED SEP 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL BAYARD 41.76N 103.32W
09/06/2006 E0.88 INCH MORRILL NE TRAINED SPOTTER
0945 PM HAIL BAYARD 41.76N 103.32W
09/06/2006 E0.75 INCH MORRILL NE STORM CHASER
&&
RUBINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
956 PM MDT WED SEP 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL BAYARD 41.76N 103.32W
09/06/2006 E0.88 INCH MORRILL NE TRAINED SPOTTER
0945 PM HAIL BAYARD 41.76N 103.32W
09/06/2006 E0.75 INCH MORRILL NE STORM CHASER
HAIL LASTED FROM 0945 PM TO 0953 PM
&&
RUBINThe Cheyenne radar (KCYS), 113 km away, was scanning. The volume nearest the first event began at 04:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532406.